Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 37, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 22, 2011, 3:33 PM EDT for Morgan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 3:33 PM EDT (19:33 UTC)
- Expired
- Jul 22, 2011, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3503 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684 WGUS53 KJKL 221933 FFWJKL KYC175-222230- /O.NEW.KJKL.FF.W.0037.110722T1933Z-110722T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 333 PM EDT FRI JUL 22 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 630 PM EDT * AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. SOME LOCATIONS HAVE ALREADY RECEIVED BETWEEN ONE AND A HALF AND TWO INCHES BETWEEN 2 AND 3:30 PM...WITH UP TO AN ADDITIONAL INCH OF RAIN POSSIBLE BETWEEN 3:30 AND 4 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WEST LIBERTY...ARNETT...COTTLE...DEHART...FLORRESS...GORDON FORD... GREEAR...HENRY...INDEX...KELLACEY...LIBERTY ROAD...LICKING RIVER... MALONE...NEW CUMMER...OMER...POMP...TWENTYSIX...WELL STATION... WHITE OAK...WILLIAMS AND WOODSBEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3794 8316 3782 8320 3790 8341 3799 8340 $$ GEOGERIAN
2 follow-up statements
351 WGUS73 KJKL 222000 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT FRI JUL 22 2011 KYC175-222230- /O.CON.KJKL.FF.W.0037.000000T0000Z-110722T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN KY- 400 PM EDT FRI JUL 22 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL MORGAN COUNTY UNTIL 630 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. CANEY CREEK HAS SEEN THE MOST RAINFALL...WITH DOPPLER ESTIMATES OF BETWEEN TWO AND TWO AND A HALF INCHES. THUNDERSTORMS WILL GRADUALLY WIND DOWN ACROSS THE AREA BETWEEN 4 AND 4:30 PM...HOWEVER RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...WEST LIBERTY...ARNETT...COTTLE...DEHART...FLORRESS...GORDON FORD...GREEAR...HENRY...INDEX...KELLACEY...LIBERTY ROAD...LICKING RIVER...MALONE...NEW CUMMER...OMER...POMP...TWENTYSIX...WELL STATION...WHITE OAK AND WOODSBEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3794 8316 3782 8320 3790 8341 3799 8340 $$ GEOGERIAN
317 WGUS73 KJKL 222225 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 625 PM EDT FRI JUL 22 2011 KYC175-222241- /O.EXP.KJKL.FF.W.0037.000000T0000Z-110722T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN KY- 625 PM EDT FRI JUL 22 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL MORGAN COUNTY WILL BE ALLOWED TO EXPIRE AT 630 PM EDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3794 8316 3782 8320 3790 8341 3799 8340 $$ GEOGERIAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 12:33 PM EDT, 3 hours earlier.
Area forecast discussion, Jul 22, 12:33 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1233 PM EDT FRI JUL 22 2011 .SHORT TERM.../THE REST OF TODAY/...UPDATED UPDATED THE THE MORNING FOG OUT OF THE FORECAST AND TO MAKE SOME SLIGHT ADJUSTMENTS TO THE PRECIPITATION PROBABILITY AND THE TEMPERATURES FOR TODAY. THERE WAS A SMALL COMPLEX OF THUNDERSTORMS WHICH BLEW UP OVER WAYNE...PULASKI...AND ROCK CASTLE COUNTIES. THERE WERE PLACES THE RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN FELL. THERE WERE NO REPORTS OF ANY FLOODING WHICH OCCURRED DURING THE HEAVY RAIN THIS MORNING. THE MODELS WERE FAVORING A WEAK IMPULSE MOVING INTO THE AREA FROM THE SOUTHEAST TODAY. THE CURRENT RADAR IS SHOWING SOME THUNDERSTORM ACTIVITY OVER LESLIE AND HARLAN COUNTIES. EXPECT THESE STORMS TO BE MOVING OFF TO THE NORTHEAST AS THE DAY GOES ON...ESPECIALLY IF THEY ARE ABLE TO PUT OUT AN OUTFLOW BOUNDARY. WITH THE UNSTABLE CONDITIONS TODAY AND PRECIPITABLE WATER OF 2.23 INCHES ON THE NAM BUFFER SOUNDING...EXPECT ANY STORMS THAT FORM TO BE PRETTY EFFICIENT RAIN PRODUCES. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SUNDAY/ 06Z SFC ANALYSIS SHOWS THE REMAINS OF A MESO HIGH FROM THE AFTERNOON CONVECTION SLOWLY ABATING. IN ASSOCIATION WITH THE ADDED MOISTURE THROUGH MUCH OF EAST KENTUCKY FROM YESTERDAY...PATCHY FOG AND LOW STRATUS HAVE DESCENDED ON MUCH OF THE CWA. MANY WOULD HAVE HAPPILY TRADED THE CONVECTION WE SAW YESTERDAY FOR THE EXCESSIVE HEAT THAT IT HELD AT BAY THROUGH THE CUMBERLAND VALLEY AND MUCH OF THE CWA. THE MESOSCALE...BOUNDARY DRIVEN...FORCES RESPONSIBLE FOR THE CONVECTIVE RELIEF ON THURSDAY...COMBINED WITH A LINGERING SHORTWAVE ALOFT...WILL LIKELY CONTRIBUTE TO ADDITIONAL POCKETS OF CONVECTION TODAY AND TO A LESSER EXTENT ON SATURDAY. FOR THAT REASON HAVE KEPT TEMPS A BIT BELOW WHAT HAD BEEN PREVIOUSLY FORECAST IN THESE AREAS AND AS A RESULT NO LONGER FORESEE EXCESSIVE HEAT BEING AN ISSUE FOR APPROXIMATELY THE EASTERN TWO THIRDS OF THE CWA. ACCORDINGLY...WITH THE ZONE ISSUANCE WILL BE ADJUSTING THE EXCESSIVE HEAT WARNING BACK WEST TO JUST THE I-75 CORRIDOR AND THE BLUEGRASS COUNTIES AND GOING WITH AN ADVISORY TO THE EAST. LIKEWISE...WILL BE PUSHING THE WARNING AND ADVISORIES THROUGH THE DAY SATURDAY. THE NPW WILL BE UPDATED ALONG WITH THE HWO FOLLOWING ZONE ISSUANCE. THE MODELS ARE IN REASONABLE AGREEMENT ALOFT THROUGH THE SHORT TERM AS THE CORE OF THE UPPER RIDGE HAS MOVED EAST TO THE SOUTHERN APPALACHIANS AND THE PIEDMONT. HOWEVER...THEY ALSO INDICATE THE SLIGHTLY LOWER HEIGHTS IN THE VICINITY OF FAR EASTERN KENTUCKY ASSOCIATED WITH THE SHORT WAVE THAT HELPED BRING THE CONVECTION THAT SPARED MUCH OF US THE HEAT...YESTERDAY. THE UPPER RIDGE LOOKS TO BUILD OVERHEAD DURING THE DAY SATURDAY...YET THE REMAINS OF THE SHORTWAVE IS STILL EVIDENT JUST EAST OF KENTUCKY. LATER SATURDAY NIGHT THE WESTERLIES ZIPPING BY TO THE NORTHEAST START TO AMPLIFY IN RESPONSE TO AN UPPER LOW PASSING THROUGH EASTERN CANADA. THIS WILL ACT TO FURTHER SUPPRESS THE RIDGE THROUGH EASTERN KENTUCKY ON SUNDAY AND MAY OPEN THE DOOR TO A MCS FROM THE NORTHWEST PASSING CLOSE ENOUGH TO KICK OFF SUBSEQUENT CONVECTION FROM ITS OUTFLOW BOUNDARIES DURING THE HEAT OF THE DAY SUNDAY...EVEN AS THE HEIGHTS FALL ALOFT. THE ECMWF AND NAM SEEM TO HAVE THE BEST HANDLE ON THE SMALL SCALE FEATURES OF IMPORTANCE FOR THE FIRST PART OF THE SHORT TERM AND ARE REASONABLE THROUGH THE REMAINDER SO HAVE LEANED TOWARD A BLEND OF THESE TWO MODELS FOR WX SPECIFICS THROUGH SUNDAY. SENSIBLE WEATHER WILL FEATURE ANOTHER HOT AND HUMID DAY... PARTICULARLY OVER OUR WESTERN COUNTIES WHERE THE EXCESSIVE HEAT WARNING WILL CONTINUE. TO THE EAST...EXPECTED CONVECTIVE REDEVELOPMENT DURING THE DAY SHOULD BE ENOUGH TO KEEP MAXIMUM HEAT INDEX VALUES IN THE ADVISORY RANGE. ANOTHER WARM AND MUGGY NIGHT WILL BEFALL THE AREA TONIGHT WITH ONLY A SCANT FEW SEEING LOWS TOUCHING THE UPPER 60S...MOST PLACES WILL HAVE TEMPS SETTLE INTO THE LOWER AND MIDDLE 70S TOWARD DAWN...OR NOT TOO FAR FROM THE VERY MOIST DEWPOINTS. EXPECT A SITUATION ON SATURDAY SIMILAR TO TODAY WITH THE HIGHEST POPS SHOWING UP MORE OVER THE NORTHEAST PORTION OF THE CWA AS THE RIDGE STARTS TO BREAK DOWN FROM THAT DIRECTION. ACCORDINGLY... HAVE PAINTED SLIGHTLY COOLER TEMPS IN THIS AREA...BUT THIS RELIEF WILL BE HIGHLY DEPENDENT ON CONVECTION AND DEBRIS CLOUDS DURING THE AFTERNOON. EVEN SO...ADVISORY NUMBERS WILL LIKELY GET TRIPPED BY MID AFTERNOON THANKS MAINLY TO HIGH DEWPOINTS. MEANWHILE OVER THE WESTERN MOST COUNTIES OF THE CWA...EXCESSIVE HEAT STILL LOOKS LIKE A CREDIBLE THREAT SO WILL CONTINUE THE NPW OF WARNINGS AND ADVISORIES THROUGH THE DAY SATURDAY. A SIMILAR NIGHT CAN BE ANTICIPATED ON SATURDAY NIGHT AS THE AFTERNOON CONVECTION SHOULD BE ON THE WANE DURING THE EVENING...BUT WE WILL STILL NEED TO BE ON GUARD FOR NOCTURNAL CONVECTION AND A POTENTIAL FOR MCS INTERFERENCE. SUNDAY... LOOKS TO BE A SLIGHTLY COOLER DAY ACROSS THE BOARD WITH MAINLY DIURNALLY DRIVEN CONVECTION A GOOD BET AS WELL...THANKFULLY LIKELY TO LIMIT THE HEAT. NO HEADLINES ARE ANTICIPATED FOR THIS DAY. FOLLOWED A BLEND OF THE INHERITED GRIDS...GENERALLY COOLER MET NUMBERS...AND FACTORED IN THE POP FORECAST FOR HIGHS EACH DAY. DID NOT DEVIATE MUCH FROM THE EXISTING MINS FOR LOWS. AS FOR POPS... ENDED UP MOST SIMILAR TO THE MET NUMBERS WITH GREATER DIURNAL VARIANCE. .LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/ MODELS SHOW RELATIVELY GOOD AGREEMENT WITH RESPECT TO THE DOMINANT HIGH PRESSURE RIDGE OVER THE PLAINS RETROGRADING OVER THE SOUTHWESTERN CONUS EARLY IN THE PERIOD...BUT DIFFERENCES IN THE TRACK AND STRENGTH OF A MID LEVEL TROF AND AN ASSOCIATED LOW PRESSURE SYSTEM PUSHING EAST ACROSS SRN CANADA LEAD TO SLIGHTLY DIFFERENT OUTCOMES BY THE END OF THE PERIOD. FOLLOWING THE GENERAL MODEL CONSENSUS...THE SFC LOW LOOKS TO BEGIN CROSSING THE GREAT LAKES ON SUNDAY WITH AN ATTENDANT COLD FRONT APPROACHING THE OHIO VALLEY. GUIDANCE CONTINUES TO POINT TOWARDS THE FRONT MOVING THRU THE AREA ON MONDAY AND HAVE MAINTAINED THE GOOD CHANCE FOR TSTMS AS FCST SOUNDINGS INDICATE PLENTY OF INSTABILITY DEVELOPING DURING THE DAY. WITH THE UPPER LEVEL RIDGE PROGGED TO BE BACK OVER THE PLAINS ON TUESDAY...NW FLOW OVERHEAD WILL ONCE AGAIN LEAVE ERN KY SUSCEPTIBLE TO SHORT WAVE IMPULSES ROUNDING THE RIDGE...AND HAVE CONTINUED WITH THE IDEA OF A SLIGHT CHANCE FOR TSTMS DURING THE DAY. THE SFC LOW LOOKS TO CONTINUE A GENERALLY EASTWARD PROGRESSION TOWARDS THE ATLANTIC COAST ON TUESDAY...LEAVING THE FRONTAL BOUNDARY SOMEWHERE IN THE VICINITY OF THE OH AND TN VALLEYS AS ANOTHER WEAK SFC LOW DEVELOPS ALONG THE LEE OF THE ROCKIES AND BEGINS PROGRESSING EAST ACROSS THE NRN/CENTRAL PLAINS...LIFTING THE BOUNDARY BACK NORTH ACROSS THE REGION ON WEDNESDAY AS A WARM FRONT. ATTM...PRECIPITATION LOOKS TO BE SPOTTY AT BEST AS THERE DOES NOT APPEAR TO BE ANY APPRECIABLE MOISTURE TO WORK WITH...AND MODELS DEPICT THE UPPER LEVEL RIDGE SHIFTING BACK TO THE EAST...REASSERTING ITSELF OVER THE MS VALLEY BY THEN...SO WILL ONLY MENTION A SLIGHT CHANCE OF THUNDER ON WEDNESDAY FOR NOW. FOR TEMPERATURES...CONTINUED TO GO BELOW THE MEX HIGHS WITH A BLEND TOWARDS THE COOLER EURO NUMBERS...WHICH RESULTED IN MINIMAL CHANGES TO THE INHERITED FCST. STILL NOT EXPECTING ANY MAJOR COOL DOWN BEHIND THE FRONT EARLY IN THE PERIOD...BUT DRIER DEW POINTS ARE SHOWING UP IN THE GUIDANCE SO SOME RELIEF FROM THE OPPRESSIVE HUMIDITY DOES APPEAR TO BE IN STORE FOR THE BEGINNING OF NEXT WEEK. TEMPERATURES SHOULD BEGIN TO MODERATE ON WEDNESDAY WITH THE RIDGE MOVING OVERHEAD AGAIN...AND WE COULD BE LOOKING AT AFTERNOON HIGHS RETURNING TO THE 90S AGAIN BY THE END OF THE PERIOD. && .AVIATION.../18Z TO 18Z/...UPDATED SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THESE STORM WILL HAVE PRETTY HEAVY RAIN...SO EXPECT IFR OR LOWER FOR ANY STORMS THAT MOVE ACROSS THE TAF STATIONS TODAY. ANTICIPATE PATCHY DENSE FOG DEVELOPING IN THE VALLEYS...ESPECIALLY IN PLACES THAT SEE RAIN TODAY. HAVE INCLUDED A TEMPO TO ALL SITES FOR VSBY DOWN TO IFR. WINDS THROUGH THE PERIOD WILL BE LIGHT AND VARIABLE OUTSIDE OF THE IMMEDIATE VICINITY OF ANY STRONGER STORM. EXPECT PATCHY DENSE FOG AGAIN NEAR DAWN WHICH SHOULD BE BURNING OFF BY ABOUT 13Z. && .JKL WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SATURDAY FOR KYZ044- 050>052-058>060-068-069-079-080-083-084. HEAT ADVISORY UNTIL 9 PM EDT SATURDAY FOR KYZ085>088-104-106>120. && SHORT TERM...GREIF/JJ LONG TERM....JJ AVIATION...JJ
Hazardous weather outlook, Jul 22, 5:55 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 555 AM EDT FRI JUL 22 2011 KYZ044-050>052-058>060-068-069-079-080-083-084-231300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY 555 AM EDT FRI JUL 22 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG WILL BE FOUND...MAINLY IN THE VALLEYS...EARLY THIS MORNING. HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES THIS AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATION...MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES AGAIN SATURDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH WEDNESDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATION...MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ085>088-104-106>120-231300- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 555 AM EDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG WILL BE FOUND...MAINLY IN THE VALLEYS...EARLY THIS MORNING. HEAT INDEX VALUES WILL TOP OUT AT AROUND 100 DEGREES THIS AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATION...MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES WILL TOP OUT AT AROUND 100 DEGREES AGAIN SATURDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH WEDNESDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATION...MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF
In the hours before
Special weather statement, Jul 22, 9:36 AM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 936 AM EDT FRI JUL 22 2011 KYZ068-079-221430- ROCKCASTLE-PULASKI- 936 AM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1030 AM EDT FRIDAY MORNING... WESTERN ROCKCASTLE AND NORTH CENTRAL PULASKI. AT 936 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LEVEL GREEN... OR 7 MILES SOUTHWEST OF MOUNT VERNON...MOVING NORTHWEST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WILLAILLA AROUND 945 AM EDT...QUAIL AROUND 950 AM EDT...OTTOWA AROUND 955 AM EDT...BRODHEAD AROUND 1000 AM EDT...INDIAN LAKES PARK AROUND 1005 AM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATES OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. JP
Local storm report, Jul 22, 10:30 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 WSW PRESTONSBURG 37.65N 82.82W
07/21/2011 FLOYD KY FIRE DEPT/RESCUE
ONE FOOT OF FLOWING WATER WAS REPORTED TO BE OVER SOUTH
CLARK DRIVE NEAR PRESTONSBURG ELEMENTARY SCHOOL. LOW
LYING FLOODING WAS ALSO REPORTED ON STATION BRANCH...BIG
BRANCH OF ABBOTT CREEK...AND ABBOTT CREEK JUST WEST OF
PRESTONSBURG.
&&
JPSpecial weather statement, Jul 22, 1:41 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 141 PM EDT FRI JUL 22 2011 KYZ110-113-115-117-118-221815- FLOYD-KNOTT-PERRY-LESLIE-LETCHER- 141 PM EDT FRI JUL 22 2011 THROUGH 215 PM EDT FRIDAY AFTERNOON... SOUTH CENTRAL FLOYD... SOUTHERN KNOTT... SOUTHEASTERN PERRY... EXTREME EAST CENTRAL LESLIE AND LETCHER. AT 139 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR DAY...OR NEAR WHITESBURG...MOVING NORTHWEST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DONGOLA AROUND 145 PM EDT...OSCALOOSA AROUND 150 PM EDT...TRAILER AROUND 155 PM EDT...HOT SPOT AROUND 200 PM EDT...LETCHER AROUND 205 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 20 TO 30 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAINFALL OF 1 TO 2 INCHES PER HOUR IS EXPECTED AND COULD CAUSE DITCHES...LOW WATER CROSSINGS AND SMALL STREAMS TO RUN FULL. JACOBSON
Special weather statement, Jul 22, 2:58 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 258 PM EDT FRI JUL 22 2011 KYZ052-104-106-221930- ROWAN-ELLIOTT-MORGAN- 258 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT FRIDAY AFTERNOON... EXTREME SOUTH CENTRAL ROWAN... SOUTHWESTERN ELLIOTT AND CENTRAL MORGAN. AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIBERTY ROAD...OR NEAR WEST LIBERTY...MOVING NORTHEAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...INDEX AROUND 305 PM EDT...WEST LIBERTY AROUND 310 PM EDT...YOCUM AROUND 315 PM EDT...POMP AROUND 325 PM EDT...LICK BRANCH AROUND 330 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF XX TO XX MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAINFALL OF 1 TO 2 INCHES PER HOUR IS EXPECTED AND COULD CAUSE DITCHES...LOW WATER CROSSINGS AND SMALL STREAMS TO RUN FULL. JACOBSON
Special weather statement, Jul 22, 3:19 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 319 PM EDT FRI JUL 22 2011 KYZ052-104-106-222000- ROWAN-ELLIOTT-MORGAN- 319 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400 PM EDT FRIDAY AFTERNOON... EASTERN ROWAN... WESTERN ELLIOTT AND EXTREME NORTH CENTRAL MORGAN. AT 318 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAGNER STORE...OR 9 MILES NORTHWEST OF SANDY HOOK...MOVING NORTHEAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALE AROUND 325 PM EDT...STARK AROUND 345 PM EDT...HALDEMAN AROUND 350 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATES UP TO TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:25 AM EDT | Heat Advisory | JKL | Bell, Breathitt, Clay, Elliott, Floyd, Harlan and 14 more | 64 hr |
| Jul 22, 8:53 AM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jul 22, 9:59 AM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 2 hr |
| Jul 22, 2:38 PM EDT | Flash Flood Warning | JKL | Letcher | 3 hr |
| Jul 22, 3:40 PM EDT | Areal Flood Advisory | JKL | Elliott, Rowan | 80 min |
| Jul 22, 4:05 PM EDT | Areal Flood Advisory | JKL | Menifee, Morgan, Rowan | 115 min |
| Jul 22, 4:34 PM EDT | Flash Flood Warning | JKL | Rowan | 3 hr |
| Jul 22, 4:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin | 53 min |
| Jul 22, 5:09 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin | 2 hr |
| Jul 22, 5:19 PM EDT | Flash Flood Warning | JKL | Floyd, Magoffin, Martin | 2 hr |
| Jul 22, 5:30 PM EDT | Areal Flood Advisory | JKL | Breathitt, Leslie, Perry | 2 hr |
| Jul 22, 5:46 PM EDT | Areal Flood Advisory | JKL | Martin | 104 min |
| Jul 22, 5:54 PM EDT | Flash Flood Warning | JKL | Breathitt, Leslie, Perry | 107 min |
| Jul 22, 6:16 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 104 min |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.